Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 190, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 25, 2007, 4:54 PM EDT for Athens County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 4:54 PM EDT (20:54 UTC)
- Expired
- Aug 25, 2007, 5:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Athens County, OH
The radar
The Charleston,WV radar (KRLX), 117 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:15 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 25, 3:15 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT SAT AUG 25 2007 .SYNOPSIS... A COLD FRONT APPROACHES TONIGHT WITH SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH SUNDAY MORNING. ANOTHER COLD FRONT APPROACHES THE AREA ON WEDNESDAY OR THURSDAY. && .NEAR TERM /THROUGH SUNDAY/... SHOWERS AND THUNDERSTORM WILL DEVELOP AHEAD OF A COLD FRONT ACROSS SOUTHEAST OH AND WEST VIRGINIA THIS AFTERNOON AND EVENING. HOT TEMPERATURES...HIGH DEWPOINTS...AND THE OROGRAPHIC LIFT WILL BE SUFFICIENT FOR STORM DEVELOPMENT SOME REACHING SEVERE CRITERIA. THE COLD FRONT WILL MOVE ACROSS SOUTHEAST OH AROUND 00-03Z SPREADING SLOWLY EAST TO BE OVER THE EASTERN MOUNTAINS BY SUN 12Z. GFS/NAM HAVE BEEN SHOWING CONSISTENCY IN THE TIMING OF THIS FRONT. THE NAM SHOWS LESS DEEP SHEAR (AROUND 30 KNOTS) THAN PREVIOUS RUNS MOVING ALONG THE FRONT. CAPE VALUES OF ALL MODELS EXCEED 2000 J/KG AHEAD AND ALONG THE BOUNDARY. MODELS SHOW DESCENT BL CONVERGENCE AS WELL. THESE CONDITIONS...COMBINED WITH DRY MID LEVELS WILL BE ENOUGH FOR A FEW DAMAGING WIND GUSTS. SPC HAS THE WHOLE AREA UNDER A SLIGHT RISK FOR TODAY. H850 TEMPS BACK OFF A DEGREE OR TWO SO HIGHS SHOULD BE A TOUCH LOWER TONIGHT. WENT CLOSER TO THE LOWER MAV TONIGHT ACROSS THE WEST AS DRIER COOLER AIR MAY FILTER IN BEHIND THE FRONT...AND A BLEND OF FWC AND MET ACROSS CENTRAL AND EASTERN SECTIONS. FOR HIGH SUNDAY WENT WITH A BLEND OF THE FWC AND MAV. RUNNING WITH CATEGORICAL POPS ACROSS THE NORTHWEST AND NORTH CENTRAL SECTIONS THIS EVENING...THEN CHANCE POPS WILL MOVE EAST WITH THE FRONT THRU SUNDAY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... A HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION THROUGH THE PERIOD...BUT SOME LOW LEVEL MOISTURE WILL REMAIN. THE MOISTURE MAY BE ENOUGH IN THE MOUNTAINS TO PROVIDE A FEW AFTERNOON THUNDERSTORMS. THEREFORE...WILL KEEP SLIGHT POPS IN THE MOUNTAINS DURING THE PEAK HEATING TIMES. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY OR THURSDAY...PROVIDING A GOOD CHANCE FOR SOME THUNDERSTORMS. SOME COOLER AND DRYER WEATHER CAN BE EXPECTED BEHIND THE FRONT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS EXPECTED EARLY AFTERNOON WITH LOW CU DEVELOPING LOWLANDS. SOME AFTERNOON CONVECTION CAN DEVELOP MAINLY NEAR HTS...PKB...AND CRW THAT COULD PRODUCE MVFR/IFR VISIBILITIES ALONG THUNDERSTORMS THRU SUN 00Z. STORMS CAN ALSO DEVELOP OVER THE MOUNTAINS THIS AFTERNOON MODELS HAS BEEN CONSISTENT WITH TIMING OF THE EXPECTED COLD FRONT ENTERING SOUTHEAST OH AROUND 00-03Z TO AFFECT PKB WITH STRONG STORMS CAPABLE TO PRODUCE DAMAGING GUSTY WINDS GREATER THAN 35 KNOTS. HTS AND CRW COULD SEE SOME OF THIS ACTIVITY BUT EXPECTED TO BE LESS INTENSE. STORM ACTIVITY COULD SPREAD EAST OVERNIGHT TO AFFECT CKB WITH MVFR CONDITIONS EXCEPT IFR IF A STORM HIT THE SITE DIRECTLY. THE FRONT WILL SLOWLY PROGRESS EAST TO BE OVER THE EASTERN MOUNTAINS BY 12Z. AREAS OF FOG WILL BE POSSIBLE OVER AREAS THAT RECEIVE RAIN THIS AFTERNOON AND EVENING. NOT SURE TO CODE DENSE FOG ATTM...AS A LIGHT NORTH NORTHWEST BREEZE COULD SUPPRESS FOG FORMATION. AVIATION OUTLOOK...SUNDAY NIGHT THRU WEDNESDAY...IFR OR WORSE FOG IN SPOTS LIKELY SUNDAY NIGHT...MONDAY MORNING AND TUESDAY MORNINGS OVER AREAS THAT RECEIVE RAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/RPY NEAR TERM...ARJ SHORT TERM...RPY LONG TERM...RPY AVIATION...ARJ
Hazardous weather outlook, Aug 25, 4:10 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 410 AM EDT SAT AUG 25 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 039-040-260815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- UPSHUR-BARBOUR- 410 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON THRUOGH TONIGHT. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS...ALTHOUGH HAIL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT. VAZ003-004-WVZ024>026-033>038-046-047-260815- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 410 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 25, 4:37 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
437 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG ESE VANSANT 37.23N 82.09W
08/25/2007 BUCHANAN VA COUNTY OFFICIAL
TREES AND POWER LINES DOWN NEAR GARDEN CREEK IN THE
OAKWOOD AREA.
&&
PGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:25 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 35 min |
| Aug 25, 6:02 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 28 min |
| Aug 25, 6:28 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Wood | 32 min |
| Aug 25, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 33 min |
| Aug 25, 4:42 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 33 min |
| Aug 25, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 34 min |
| Aug 25, 5:22 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 38 min |
| Aug 25, 5:40 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.